Thunderstorm Wind, Marion
- When
- August 19, 3:30 PM CST
- Where
- Marion County, Odin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 38.617, -89.050
Thunderstorm winds downed numerous trees and large branches in Odin. Several homes and garages suffered roof damage from the downed trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunderstorm winds downed numerous trees and large branches in Odin. Several homes and garages suffered roof damage from the downed trees. Local law enforcement reported trees and power lines down east of Sandoval.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 19, 12:15 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT THU AUG 19 2004 .DISCUSSION... A SLOW MOVING COLD FRONT SAGGING SOUTHWARD ACROSS BISTATE REGION DURING THE MORNING HAS NOW BECOME STATIONARY ACROSS THE OZARKS REGION...ALIGNING FROM NEAR SPRINGFIELD MISSOURI TO JUST SOUTH OF THE ST. LOUIS METRO AREA NORTHEAST TO MATTOON ILLINOIS. BKN STRATUS NORTH OF THE FRONT HAS KEPT TEMPERATURES 10 TO 20 DEGREES BELOW NORMAL (LOW TO MID 60S)...WHILE TO THE SOUTH ABUNDANT SUNSHINE HAS ALLOWED TEMPERATURES TO CLIMB INTO THE MID AND UPPER 80S. AN AREA OF LOW PRESSURE IS FORECAST TO RIDE NORTHEAST ALONG THE FRONTAL BOUNDARY TONIGHT AND FRIDAY. THE POTENTIAL OF HVY RAINFALL EXISTS TONIGHT AND TOMORROW MORNING ACROSS THE AREA. ETA CONTINUES TO KEEP BEST QPF ACROSS NORTHERN HALF OF MISSOURI...WHILE GFS QPF BULLSEYE IS ALIGNED ACROSS CENTRAL CWA. AT THIS TIME IT SEEMS REASONABLE THAT BEST CHANCES OF PRECIPITATION WILL BE ALONG AND SOUTH OF FRONTAL BOUNDARY...WHERE BEST INSTABILITY AND DYNAMICS WILL EXIST. AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES THIS WEEKEND...ONE CAN EXPECT ANOTHER COOLER THAN NORMAL WEEKEND WITH HIGH TEMPERATURES IN THE LOWER 80S UNDER A MOSTLY SUNNY SKY. A PATTERN CHANGE ALOFT IS INDEED FORECAST BY ALL MODELS TO START TAKING SHAPE BY THE END OF THIS WEEKEND AND CONTINUE THROUGH EARLY NEXT WEEK. UNCERTAINTY IN THE EXTENDED PERIOD FOCUSES AROUND THE AMPLITUDE AND PROGRESSION OF THE MID LEVEL TROF THAT IS FORECAST TO DIG ACROSS THE WESTERN CONUS. THE GFS AND UKMET KEEP THE TROF PROGRESSIVE AND LESS AMPLIFIED...WHILE THE ECMWF DIGS THE TROF SOUTH TO THE THE BAJA OF CALIFORNIA. OBVIOUSLY THE AMPLITUDE OF THE TROF OUT WEST WILL DICTATE THE STRENGTH OF THE RIDGE THAT WILL BUILD ACROSS THE EASTERN CONUS. ULTIMATELY...TEMPERATURES WILL BE ON THE RISE THROUGH THE EXTENDED PERIOD WITH LITTLE CHANCE OF SIGNIFICANT PRECIPITATION...OR IN SIMPLER TERMS...SUMMER RETURNS TO THE MIDWEST. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT THU AUG 19 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 400 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA TONIGHT...STORMS WILL BECOME MORE NUMEROUS LATE THIS EVENING INTO THE OVERNIGHT HOURS. IN ADDITION THERE IS A THREAT FOR LOCALLY HEAVY RAINFALL ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG SYSTEM WILL CONTINUE TO MOVE EAST ACROSS OUR AREA ON FRIDAY CONTINUING THE THREAT FOR THUNDERSTORMS AND LOCALLY HEAVY RAINFALL FOR THE ENTIRE AREA. THESE HAZARDS WILL DIMINISH FRIDAY EVENING AS THE SYSTEM PULLS AWAY TO THE EAST. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
The Evansville,IN radar (KVWX), 122 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419689, 5419688.